MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

ROCHE DIAGNOSTICS ELECSYS HBSAG CONFIRMATORY TEST; TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Catalog Number 09127127190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number was not provided.The investigation was limited due to the unavailability of sample material, quality control data, and calibration data.The issue appears to be sample-related, as the results were near the assay cut-off.Additionally, the confirmatory test was performed using unrecommended reagent volumes.While the ratio of reagents used was acceptable, the reduced volumes may have introduced variability due to potential pipetting inaccuracies.A definitive root cause for the reported event could not be determined based on the available information.The case was resolved locally and escalated for documentation purposes only.
 
Event or Problem Description
The initial reporter alleged discrepant results with the hbsag confirmatory elecsys cobas e v2 assay.The patient had a history of slightly positive hbsag ii results and negative or slightly positive hbsag confirmatory test results in prior years.On (b)(6)2022, the patient sample was tested for hbsag ii, yielding the following results: run 1: 1.16 coi; run 2 (after centrifugation): 1.16 coi; run 3: 1.28 coi; run 4 (using a new blood collection tube): 1.18 coi; and run 5: 1.22 coi.All results were repeatedly reactive.The customer performed hbsag confirmatory testing using a new reagent lot.The confirmatory test results were as follows: positive control plus confirmatory reagent (c): 0.49 coi; positive control plus comparator reagent (d): 3.76 coi.The calculated ratio (c/d*100) was 13.0%, which confirmed the sample as positive.However, the customer used 180 l + 20 l instead of the recommended 270 l + 30 l volumes for the confirmatory test.Despite the confirmed positive result, the customer reported the sample as negative based on results from an outsourced laboratory.No new blood sample could be collected from the patient.

Brand Name
ELECSYS HBSAG CONFIRMATORY TEST
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23067273
Report Number1823260-2025-02946
Device Sequence Number13181816
Product Code LOM
UDI-Device Identifier07613336175293
UDI-Public07613336175293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160019/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09127127190
Device Lot Number582540
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown